Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 244, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 21, 2007, 1:03 PM CST for Shannon County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 1:03 PM CST (19:03 UTC)
- Expired
- Nov 21, 2007, 1:33 PM CST
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Shannon County, MO
The radar
The St Louis radar (KLSX), 182 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 12:47 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 211903
SVRSGF
MOC203-212000-
/O.NEW.KSGF.SV.W.0244.071121T1903Z-071121T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 200 PM CST.
* AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BIRCH TREE...OR 13 MILES EAST OF MOUNTAIN
VIEW...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINONA BY 110 PM CST.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3709 9103 3708 9122 3695 9123 3692 9151
3709 9157 3721 9113 3721 9110 3719 9109
3717 9105 3714 9102 3710 9102
TIME...MOT...LOC 1903Z 255DEG 34KT 3703 9143
$$
WISE2 follow-up statements
000
WWUS53 KSGF 211908
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CST WED NOV 21 2007
MOC203-212000-
/O.CON.KSGF.SV.W.0244.000000T0000Z-071121T2000Z/
SHANNON MO-
108 PM CST WED NOV 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR CENTRAL SHANNON COUNTY...
AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BIRCH TREE...OR 16 MILES EAST OF MOUNTAIN
VIEW...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL SHANNON COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR SOUTH CENTRAL MISSOURI.
LAT...LON 3709 9103 3708 9122 3695 9123 3692 9148
3693 9150 3709 9153 3721 9113 3720 9110
3719 9109 3717 9105 3714 9102
TIME...MOT...LOC 1908Z 255DEG 34KT 3704 9137
$$
WISE000
WWUS53 KSGF 211933
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CST WED NOV 21 2007
MOC203-211943-
/O.CAN.KSGF.SV.W.0244.000000T0000Z-071121T2000Z/
SHANNON MO-
133 PM CST WED NOV 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHANNON COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR SOUTH CENTRAL MISSOURI.
LAT...LON 3709 9103 3708 9122 3695 9123 3692 9148
3693 9150 3709 9153 3721 9113 3720 9110
3719 9109 3717 9105 3714 9102
TIME...MOT...LOC 1933Z 255DEG 34KT 3710 9108
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:59 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 21, 11:59 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CST WED NOV 21 2007 .DISCUSSION... ANOTHER QUICK UPDATE TO THE FORECAST PERFORMED TO ACCOUNT FOR HOURLY TRENDS. COLD FRONT STILL PROGRESSING SOUTHEASTWARD...ALBEIT SLOWLY. CONVECTION HAS INTENSIFIED IN A NARROW BAND ALONG THE FRONT AND THE FAR SOUTHEASTERN PORTION OF THE CWA WILL REMAIN AT RISK FOR A FEW STRONG STORMS EARLY THIS AFTERNOON. NOW THAT THE SURFACE WAVE ALONG THE COLD FRONT HAS MOVED OFF TO THE NORTHEAST...AN ACCELERATION OF THE COLD FRONT IS EXPECTED AS THE AFTERNOON PROGRESSES. CONVECTION SHOULD AFFECT HOWELL...SHANNON AND OREGON COUNTIES THROUGH ABOUT 2 PM AND THEN QUICKLY SHIFT TO THE SOUTH AND EAST. GIVEN A FEW HUNDRED J/KG OF MLCAPE...STRONG STORMS ARE POSSIBLE...WITH A MARGINALLY SEVERE STORM NOT OUT OF THE QUESTION. FROM MID AFTERNOON ONWARD...CONTINUED STRONG CAA IS EXPECTED. LATEST 12Z SUITE OF MODEL OUTPUT CONTINUES TO SUGGEST THAT ANY SNOWFLAKES WILL BE HARD TO COME BY. MAINLY LOOKING AT A LIGHT DRIZZLE/LIGHT RAIN FOR MUCH OF THE AREA. WITH LITTLE IF ANY MOISTURE IN THE DENDRITIC ZONE AND MUCH OF THE MOISTURE CONFINED TO THE VERY LOW LEVELS...DRIZZLE WILL BE OUR BEST BET. WITH STRONGER CAA IN THE LOW LEVELS A FEW FLAKES ARE POSSIBLE...BUT MAINLY ACROSS CENTRAL MO. PRODUCTS AND GRIDS ALREADY SENT. GAGAN && .AVIATION... FOR THE 18Z KJLN/KSGF TAFS...A STRONG COLD FRONT HAS PASSED THROUGH THE TAF SITES AND IS NOW LOCATED SOUTH AND EAST OF THE SITES. A FEW SCATTERED SHOWERS WILL STILL BE POSSIBLE OVER THE EARLY AFTERNOON HOURS. IFR TO MVFR CEILINGS AND MVFR VISIBILITIES WILL IMPACTED THE TAF SITES OVER THE FIRST HALF OF THE TAF PERIOD. WINDS WILL REMAIN OUT OF THE NORTHWEST THROUGH THE TAR PERIOD. WISE && .PREV DISCUSSION... /ISSUED 1129 AM CST WED NOV 21 2007/ AND INDIAN SUMMER EXITS STAGE EAST. ACTIVE WEATHER DAY UNFOLDING ACROSS THE REGION. A COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SOUTHEAST ACROSS THE MISSOURI OZARKS. WEAK SURFACE WAVE ALONG THE FRONT WILL SLOW THE PROGRESSION OF THIS FRONT A BIT FOR THE NEXT COUPLE OF HOURS...BUT AS THIS FEATURE SLIDES TO THE NORTHEAST...IT WILL NOT TAKE LONG FOR THE FRONT TO PLUNGE THROUGH THE REST OF THE AREA FROM MID AFTERNOON ONWARD. TEMPERATURES AHEAD OF THE FRONT WILL LIKELY RISE INTO THE UPPER 60S...WHICH WILL YIELD SURFACE BASED CAPE VALUES BETWEEN 500-900 J/KG. WILL NEED TO MONITOR SCT TSRA ALONG THE FRONT AS IT MOVES INTO THIS AREA AS A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION. ONLY A SMALL PORTION OF THE CWA IS AT RISK...INCLUDING SHANNON... OREGON AND HOWELL COUNTIES...THROUGH ABOUT 1 PM. TEMPERATURES QUICKLY DROPPING OFF BEHIND THE FRONT. THE FRONTAL PASSAGE ITSELF IS GOOD FOR A 20F DROP FOLLOWED BY A SLOWER BUT STEADIER DECLINE. FREEZING LINE STILL WELL OFF TO THE NORTHWEST... BUT WILL CONTINUE TO MONITOR ITS PROGRESS AS IT MAY RESULT IN A BRIEF MIX OF LIGHT PRECIP LATER THIS AFTERNOON. NOT COMPLETELY SOLD ON WINTRY PRECIP GIVEN THAT MOISTURE IS CONFINED TO THE LOW LEVELS AND LITTLE IF ANY ICE WILL BE PRESENT IN THE CLOUDS. COMBO OF STRONG LOW LEVEL CAA LIKELY GOOD ENOUGH TO PRODUCE A FEW FLURRIES AND HAVE INTRODUCED A SLIGHT CHC FOR FLURRIES/VERY LIGHT SNOW. HOURLY GRIDS HAVE BEEN UPDATED THROUGH TONIGHT...GENERALLY FOLLOWING THE NAM DEPICTION OF THE SFC TEMPS. GRIDS AND PRODUCTS ALREADY SENT. ADDITIONAL UPDATES TO TWEAK HOURLY TRENDS LIKELY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 21, 12:21 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1221 PM CST WED NOV 21 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1221 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE EASTERN OZARKS DURING THE EARLY AFTERNOON HOURS. ENOUGH INSTABILITY IS PRESENT AHEAD OF THE FRONT TO SUPPORT SCATTERED STRONG THUNDERSTORMS WITH WIND GUSTS TO 40 MPH AND SMALL HAIL TO THE SIZE OF ONE HALF INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS TEMPERATURES CONTINUE TO COOL BEHIND THE FRONT THIS AFTERNOON A FEW SNOW FLURRIES WILL MIX WITH LIGHT RAIN AND DRIZZLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. NO ACCUMULATING WINTRY PRECIPITATION IS EXPECTED. ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION THIS WEEKEND. COLD AIR WILL REMAIN OVER THE AREA AHEAD OF THIS SYSTEM...WHICH WILL ALLOW FOR LOW CHANCES OF LIGHT SNOW SHOWERS. NO ACCUMULATING WINTRY PRECIPITATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Nov 21, 12:50 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CST WED NOV 21 2007 MOZ098-106-212000- SHANNON-OREGON- INCLUDING THE CITIES OF...WINONA...EMINENCE...THAYER...ALTON 1250 PM CST WED NOV 21 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 734 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES IN SOUTH CENTRAL MISSOURI OREGON SHANNON THIS INCLUDES THE CITIES OF...ALTON...EMINENCE... THAYER AND WINONA. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:35 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 55 min |
| Nov 21, 1:57 PM CST | Tornado Warning | SGF | Oregon | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.